On the Ádám Conjecture on Circulant Graphs

  • Bernard Mans
  • Francesco Pappalardi
  • Igor Shparlinski
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 1449)


In this paper we study isomorphism between circulant graphs. Such graphs have a vast number of applications to telecommunication network, VLSI design and distributed computation [4,13,15,17]. By suitably choosing the length of the chord between two nodes of the network, one can achieve the appropriate property: e.g., low diameter, high connectivity, or implicit routing. A network that does provide labelled edges should be able to exploit the same properties as one with different labelling if the underlying graphs are isomorphic.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. Ádám, ‘Research problem 2–10’, J. Combinatorial Theory, 3 (1967).Google Scholar
  2. 2.
    B. Alspach and T. Parsons, ‘Isomorphism of circulant graphs and digraphs’, Discrete Math., 25 (1979), 97–108.zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    L. Babai, ‘Automorphism groups, isomorphism, reconstruction’ Handbook of Combinatorics, Elsevier, Amsterdam, 1995, 1749–1783.Google Scholar
  4. 4.
    J.-C. Bermond, F. Comellas and D. F. Hsu, ‘Distributed loop computer networks: A survey’, Journal of Parallel and Distributed Computing, 24 (1995), 2–10.CrossRefGoogle Scholar
  5. 5.
    F. Boesch and R. Tindell, ‘Circulants and their connectivities’, J. of Graph Theory, 8 (1984), 487–499.zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    J. H. Conway and A. J. Jones, ‘Trigonometric diophantine equations (On vanishing sums of roots of unity)’, Acta Arithm., 30 (1976), 171–182.MathSciNetGoogle Scholar
  7. 7.
    C. Delorme, O. Favaron and M. Maheo, ‘Isomorphisms of Cayley multigraphs of degree 4 on finite abelian groups’, European J. of Comb., 13 (1992), 59–61.zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    N. Deo and M. Krishnamoorthy, ‘Toeplitz networks and their properties’, IEEE Trans. on Circuits and Sys., 36 (1989), 1089–1092.CrossRefMathSciNetGoogle Scholar
  9. 9.
    B. Elspas and J. Turner, ‘Graphs with circulant adjacency matrices’, J. Comb. Theory, 9 (1970), 229–240.MathSciNetGoogle Scholar
  10. 10.
    J.-H. Evertse and H. P. Schlickewei, ‘The absolute subspace theorem and linear equations with unknowns from a multiplicative group’, Preprint, 1997, 1–22.Google Scholar
  11. 11.
    X. G. Fang and M. Y. Xu, ‘On isomorphisms of Cayley graphs of small valency’, Algebra Colloquium, 1 (1994), 67–76.zbMATHMathSciNetGoogle Scholar
  12. 12.
    C. Godsil, Algebraic Combinatorics, Chapman and Hall, NY, 1993.zbMATHGoogle Scholar
  13. 13.
    F. T. Leighton, Introduction to parallel algorithms and architectures: Arrays, trees, hypercubes, M. Kaufmann, 1992.Google Scholar
  14. 14.
    C.H. Li, ‘The cyclic groups with the m-DCI property’, European J. of Comb., 18 (1997), 655–665.zbMATHCrossRefGoogle Scholar
  15. 15.
    B. Litow and B. Mans, ‘A note on the Ádám conjecture for double loops’, Inf. Proc. Lett., (to appear).Google Scholar
  16. 16.
    H. B. Mann, ‘On linear relations between roots of unity’, Mathematika, 12 (1965), 171–182.CrossRefGoogle Scholar
  17. 17.
    B. Mans, ‘Optimal Distributed algorithms in unlabeled tori and chordal rings’, Journal on Parallel and Distributed Computing, 46(1) (1997), 80–90.zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    M. Muzychuk, ‘Ádám’s conjecture is true in the square free case’, J. of Combinatorial Theory, Series A, 72 (1995), 118–134.zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    M. Muzychuk, ‘On Ádám’s conjecture for circulant graphs’, Discrete Math., 167/168 (1997), 497–510.CrossRefMathSciNetGoogle Scholar
  20. 20.
    P. P. Pálfy, ‘Isomorphism problem for relational structures with a cyclic automorphism’, Europ. J. Combin., 8 (1987), 35–43.zbMATHGoogle Scholar
  21. 21.
    H.P. Schlickewei, ‘Equations in roots of unity’, Acta Arithm., 76 (1996), 171–182.MathSciNetGoogle Scholar
  22. 22.
    U. Zannier, ‘On the linear independence of roots of unity’, Acta Arithm., 50 (1989), 171–182.MathSciNetGoogle Scholar
  23. 23.
    U. Zannier, ‘Vanishing sums of roots of unity’, Rend. Sem. Mat. Univ. Politec. Torino, 53 (1995), 487–495.zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1998

Authors and Affiliations

  • Bernard Mans
    • 1
  • Francesco Pappalardi
    • 2
  • Igor Shparlinski
    • 1
  1. 1.Dept of Computing, MPCEMacquarie UniversitySydneyAustralia
  2. 2.Departimento di MatematicaTerza Università delgi StudiRomaItaly

Personalised recommendations